MAUDE Adverse Event Report: WILLIAM COOK EUROPE FROVA INTUBATING INTRODUCER; BTR TUBE, TRACHEAL (W/WO CONNECTOR)

WILLIAM COOK EUROPE FROVA INTUBATING INTRODUCER; BTR TUBE, TRACHEAL (W/WO CONNECTOR)
Catalog Number C-CAE-14.0-70-FIC
Medical Device Problem Codes Component Incompatible (1108); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/25/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Description of event according to initial reporter: after intubation with the help of the frova bougie, there was a fibroscopic control of the endotracheal tube position, and a piece of the frova bouhgie was found in the patient and they extracted it via the aspiration of the fibroscope.They check the frova bougie on the table and they can see the absence of the missing piece." patient outcome: no unintended section of the device did remain inside the patient´s body.The patient did not require additional procedures or experience adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Manufacturers ref (b)(4).G4) similar to device marketed under pma/510(k): k161813 investigation is still in progress.This report is required by the fda under 21cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Manufacturers ref# (b)(4).Summary of investigational findings: after placement of an unknown tube a piece of the frova introducer was found in the patient and was extracted via the fibroscope.The patient did not experience any adverse effects due to the occurrence.The frova introducer was returned and an investigation revealed two shavings in the distal tip.Any information concerning the endotracheal tube could not be obtained and the exact reason for the reported event cannot be determined based on the investigation findings only.According to the instructions for use (ifu) supplied with the device the frova introducer is designed for placement of a single lumen endotracheal tube whose inner diameter is 6mm or larger.The ifu also warn that care must be taken when introducing/removing the catheter introducer from the endotracheal tube, as contact with sharp edges on the internal surface of the endotracheal tube may cause small fragments to be shaved off the introducer and the ifu warn to lubricate the catheter introducer and endotracheal tube before use.There are adequate controls in place to ensure the device was manufactured to specifications.It was assessed that because any discovered non-conformances were properly dispositioned before release, there is evidence that the device history record was fully executed.In addition, no other lot related complaints have been received from the field.It is therefore concluded that there is no evidence that nonconforming product exists in house or in field.Cook medical will continue to monitor for similar events.This report is required by the fda under 21cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FROVA INTUBATING INTRODUCER
Common Device Name
BTR TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA   4632
Manufacturer Contact
henriette s. christiansen
sandet 6
bjaeverskov 4632
DA   4632
56868686
MDR Report Key17404813
Report Number3002808486-2023-00208
Device Sequence Number12237244
Product Code BTR
UDI-Device Identifier00827002483033
UDI-Public(01)00827002483033(17)260213(10)E4371608
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/13/2026
Device Catalogue NumberC-CAE-14.0-70-FIC
Device Lot NumberE4371608
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/25/2023
Supplement Date Received by Manufacturer09/29/2023
Initial Report FDA Received Date07/27/2023
Supplement Report FDA Received Date10/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown